Nebraska, 2011Lightning Strike in Nebraska, May 12, 2011
May 12, 2011 · NWS LBF · 1 event in 1 county or zone
Lightning did damage to school chimney.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning did damage to school chimney.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 12, 2:41 AM CST, 6 hours 32 minutes earlier.
Area forecast discussion, May 12, 2:41 AM CST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT THU MAY 12 2011
.SYNOPSIS...
SUBSTANTIAL DRY AIR CONTINUES TO WORK NORTH AND WEST AHEAD OF THE
UPPER LEVEL LOW THAT IS CURRENTLY ANALYZED IN FAR EASTERN COLORADO.
RADAR RETURNS OVER THE LAST HOUR /06Z/ HAVE BECOME LESS WIDESPREAD
SOUTH OF INTERSTATE 80 BUT FURTHER NORTH...AN EXPANSIVE SHIELD OF
PRECIPITATION CONTINUES TO WRAP NORTHWEST AROUND THE LOW. NEARLY AN
INCH OF PRECIPITATION HAS BEEN COLLECTED AT KLBF OVER THE PAST 24
HOURS...WHICH HAS BEEN SAMPLED WELL BY THE KLNX RADAR DERIVED STORM
TOTAL PRECIP ALGORITHM. THE HEAVIEST PRECIPITATION ACCUMULATION
LOOKS TO HAVE OCCURRED OVER NORTHERN PORTIONS OF KEITH COUNTY AND
MOST OF ARTHUR COUNTY...WHERE RADAR DERIVED ESTIMATES OF 2.25 INCHES
HAVE BEEN SUGGESTED. OTHERWISE THREE TROUGHS DOMINATE THE H5
LEVEL...WITH ONE ON EACH COAST AND THE OTHER REPRESENTED ACROSS THE
CENTRAL PLAINS. SHORT WAVE RIDGING WAS NOTED AT 500 MB FROM THE
SOUTHEASTERN US THROUGH THE GREAT LAKES AND THE OTHER ACROSS THE GREAT
BASIN. AT THE SURFACE...LOW PRESSURE WAS CENTERED OVER KHLC...WITH
AN BROAD AREA OF HIGH PRESSURE OVER WYOMING. A COOL FRONT EXTENDS
SOUTH AND NORTHEAST FROM THE HILL CITY SURFACE LOW.
&&
.DISCUSSION...
THE UPPER LEVEL LOW TO RELUCTANTLY WORK EAST ALONG THE KANSAS AND
NEBRASKA BORDER TODAY CONTINUING THE THREAT OF PRECIPITATION FOR ALL
OF WESTERN AND NORTH CENTRAL NEBRASKA. THE PRONOUNCED DRY SLOT
SHOULD LIMIT PRECIPITATION CHANCES INITIALLY OVER THE SOUTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA...SO WILL LEAVE CHANCE POPS
GOING FOR NOW...BUT INCREASED POPS CONSIDERABLY ACROSS THE NORTH AND
WEST...AS WRAP AROUND PRECIPITATION LOOKS LIKELY THROUGH A GOOD
PORTION OF THE DAY. HOWEVER AS THE SYSTEM PUSHES EAST...ENOUGH LIFT
AND MOISTURE WILL RETURN OVER THE SOUTHERN HALF OF THE CWA FOR
ADDITIONAL SHOWER DEVELOPMENT SO WILL KEEP CHANCE POPS GOING THROUGH
TONIGHT. AS FOR EXPECTED QPF...DID BACK OFF THE QPF FORECAST A
BIT...WITH GENERALLY A QUARTER INCH OR LESS OF ADDITIONAL QPF
EXPECTED AFTER 12Z THIS MORNING.
BESIDES THE RAINFALL...STRONG WIND GUSTS WILL SHARE THE HEADLINES
FOR TODAY. A WIND ADVISORY WILL BE ISSUED WITH THIS FORECAST
PACKAGE FOR AREAS WEST OF HIGHWAY 61...AS SUSTAINED WINDS OF 25 TO
35 MPH LOOK LIKELY WITH GUST POTENTIAL TO 45 MPH. EVEN WITH
SUBSTANTIAL CLOUDS IN PLACE...BUFFER SOUNDINGS SHOW MIXING AOA 850MB
THIS AFTERNOON WITH NEARLY UNIDIRECTIONAL FLOW FROM 925 TO 850MB.
OTHERWISE...TEMPERATURES WILL BE ON THE COOL SIDE TODAY...WITH HIGHS
GENERALLY IN THE 50S. NOW TONIGHT...AS HIGH PRESSURE BUILDS OVER
CENTRAL CANADA...READINGS COULD FALL BACK INTO THE 30S OVER WESTERN
NEBRASKA...THIS IS HIGHLY DEPENDENT ON HOW MUCH CLEARING OCCURS.
TEMPERATURES TO DROP INTO THE 30S FOR FRIDAY NIGHT AS WELL. WHILE
MOST OF THE CWA IS PAST THE MEDIAN SPRING LAST FREEZE DATE /EXCEPT
ACROSS THE FAR NORTHWEST WHERE THE MEDIAN IS AROUND MID MAY/...DO
NOT FEEL THAT A FROST ADVISORY OR FREEZE WARNING WILL BE NEEDED AS
TEMPERATURES LOOK TO REMAIN ABOVE 35F...BUT SHOULD BE WATCHED
FURTHER.
NOT MUCH HAS CHANGED FOR THE WEEKEND...WITH LARGE SCALE FLOW
TRANSITIONING FROM A BLOCKING PATTERN TO MORE PROGRESSIVE. CENTRAL
US TROUGH WILL FINALLY MOVE SOUTHEAST WITH A SECONDARY VORT MAX
DROPPING FROM CENTRAL CANADA ACROSS THE DAKOTAS. THE TWO LOW
INTERACT/BECOME IN PHASE WITH EACH OTHER AND PUSH EAST INTO THE OHIO
RIVER VALLEY. BY 12Z SATURDAY CHANNELIZED VORTICITY IS PRESENT FROM
THE MAIN LOW NORTHWEST INTO EASTERN MONTANA. MEDIUM RANGE MODELS DO
DEVELOP QPF ALONG THE VORTICITY. NOT SOLD YET ON THIS OUTCOME AND
WILL LEAVE THE INHERITED SLIGHT CHANCE PRECIPITATION POPS FOR
SATURDAY AFTERNOON/EVENING GOING...BUT KEEP THE REMAINDER OF THE
WEEKEND DRY. OTHERWISE SHORTWAVE RIDGING LOOKS TO RETURN EARLY NEXT
WEEK...WITH A SLIGHT WARM UP TO FOLLOW UNTIL THE NEXT TROUGH ARRIVES
MID WEEK.
&&
.AVIATION...
...FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z FRIDAY...
A SLOW MOVING...UPPER LEVEL LOW...WILL SPREAD ABUNDANT LOW
CLOUDS...LIGHT PRECIPITATION AND GUSTY WINDS TO WESTERN AND NORTH
CENTRAL NEBRASKA OVER THE NEXT 24 HOURS. LITTLE OR NO IMPROVEMENT IN
AVIATION WEATHER CONDITIONS ARE EXPECTED THROUGH 12Z ON FRIDAY.
FOR THE KLBF AND KVTN TERMINALS...LOOK FOR NORTHERLY WINDS TO INCREASE...WITH
GUSTS APPG 40 KTS THIS AFTERNOON. CLOUDY SKIES ARE LIKELY OVER THE
NEXT 24 HOURS WITH MVFR CEILINGS OF 1000 TO 2000 FT AGL EXPECTED.
IFR CEILINGS ARE POSSIBLE THIS MORNING...MAINLY AT THE KVTN
TERMINAL. LIGHT RAIN IS LIKELY TODAY AND THIS EVENING...WITH
VISIBILITIES ABOVE 6SM EXPECTED.
&&
.HYDROLOGY...
FLOOD CONDITIONS WILL CONTINUE ALONG THE NORTH PLATTE RIVER AT THE
NORTH PLATTE AND LEWELLEN GAUGE SITES FOR THE FORESEEABLE FUTURE.
STAGES AT THE NORTH PLATTE GAUGE WILL RISE SLIGHTLY TODAY IN
RESPONSE TO RAINFALL AND RUNOFF FROM EARLIER TONIGHT. AT 1 AM
CDT...THE GAUGE READING AT NORTH PLATTE ON THE NORTH PLATTE
RIVER...WAS 6.56 FEET. THIS WAS HIGHER THAN THE 6.49 FEET REPORTED
AT 7 PM CDT EARLIER THIS EVENING. THIS WILL NEED TO BE MONITORED
CLOSELY TDY AS ADDITIONAL PRECIPITATION DOWNSTREAM OF LAKE
MCCONAUGHY...COULD PUSH THIS ABOVE 6.6 FEET LATER TODAY...WHICH
WOULD APPROACH THE SECOND HIGHEST STAGE ON RECORD OF 6.63
FEET...WHICH OCCURRED BACK IN 1983.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 6 AM THIS MORNING
TO 6 PM MDT THIS EVENING FOR NEZ004-022-023-035-056>058-069.
&&
SYNOPSIS/DISCUSSION...JACOBS
AVIATION/HYDROLOGY...CLB
Hazardous weather outlook, May 12, 4:26 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 AM CDT THU MAY 12 2011
NEZ004>010-022>029-035>038-056>059-069>071-094-131030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
526 AM CDT THU MAY 12 2011 /426 AM MDT THU MAY 12 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY SOUTH AND EAST OF A LINE
FROM OGALLALA TO BUTTE. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS.
SURFACE LOW PRESSURE WILL TRACK ACROSS SOUTHERN NEBRASKA AND
NORTHERN KANSAS TODAY. STRONG NORTHERLY WINDS WILL DEVELOP WEST OF
THIS EXITING FEATURE. WIND GUSTS AS HIGH AS 45 MPH ARE LIKELY
ALONG AND WEST OF HIGHWAY 61 FROM IMPERIAL TO MERRIMAN. EAST OF
THIS LINE...WIND GUSTS TO 40 MPH ARE LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
CLB
In the hours before
Local storm report, May 12, 7:00 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 SW ELSIE 40.81N 101.44W
05/12/2011 M1.49 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 1 NE GRANT 40.85N 101.71W
05/12/2011 M1.84 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN MAYWOOD 40.66N 100.62W
05/12/2011 M1.86 INCH FRONTIER NE MESONET
STORM TOTAL RAINFALL REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 3 SSW HERSHEY 41.12N 101.02W
05/12/2011 M1.23 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 8 SW MADRID 40.77N 101.65W
05/12/2011 M1.24 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN CHAMBERS 42.21N 98.75W
05/12/2011 M1.05 INCH HOLT NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
&&
CARMELLocal storm report, May 12, 7:08 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 N GORDON 42.89N 102.20W
05/12/2011 M1.31 INCH SHERIDAN NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
&&
CARMELLocal storm report, May 12, 7:18 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 S NORTH PLATTE 41.09N 100.77W
05/12/2011 M1.25 INCH LINCOLN NE CO-OP OBSERVER
STORM TOTAL RAINFALL FROM NORTH PLATTE EXPERIMENTAL FARM
COOPERATIVE WEATHER OBSERVER SITE.
0800 AM HEAVY RAIN 3 N GRANT 40.89N 101.73W
05/12/2011 M1.97 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT AS FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0800 AM HEAVY RAIN 9 NE GRANT 40.94N 101.60W
05/12/2011 M2.10 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
&&
CARMELLocal storm report, May 12, 7:22 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN LYNCH 42.83N 98.47W
05/12/2011 E1.50 INCH BOYD NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
&&
CARMELLocal storm report, May 12, 7:24 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 NW EUSTIS 40.68N 100.06W
05/12/2011 M1.14 INCH FRONTIER NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
&&
CARMELLocal storm report, May 12, 7:25 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 ENE GRANT 40.87N 101.66W
05/12/2011 M1.77 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0600 AM HEAVY RAIN 3 W NORTH PLATTE 41.13N 100.83W
05/12/2011 M1.03 INCH LINCOLN NE NWS EMPLOYEE
STORM TOTAL RAINFALL THROUGH 600 AM CDT WAS 1.03 INCHES.
0700 AM HEAVY RAIN 19 N RUSHVILLE 42.99N 102.47W
05/12/2011 M1.04 INCH SHERIDAN NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 2 WNW NORTH PLATTE 41.14N 100.81W
05/12/2011 M1.32 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 7 SE CURTIS 40.56N 100.42W
05/12/2011 M1.19 INCH FRONTIER NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 14 SE ELSIE 40.70N 101.20W
05/12/2011 M1.24 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 9 NE BARTLETT 41.98N 98.43W
05/12/2011 M1.60 INCH WHEELER NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 4 ENE WELLFLEET 40.77N 100.66W
05/12/2011 M1.62 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN ONEILL 42.46N 98.65W
05/12/2011 M1.46 INCH HOLT NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORTED BY COOPERATIVE WEATHER
OBSERVER.
0700 AM HEAVY RAIN CHAMBERS 42.21N 98.75W
05/12/2011 M1.05 INCH HOLT NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
0700 AM HEAVY RAIN 8 S BIG SPRINGS 40.95N 102.07W
05/12/2011 M1.00 INCH SEDGWICK CO MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN BUTTE 42.91N 98.85W
05/12/2011 M1.56 INCH BOYD NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORTED BY COOPERATIVE WEATHER
OBSERVER.
0700 AM HEAVY RAIN MAYWOOD 40.66N 100.62W
05/12/2011 M1.86 INCH FRONTIER NE MESONET
STORM TOTAL RAINFALL REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 1 NE GRANT 40.85N 101.71W
05/12/2011 M1.84 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 4 SW ELSIE 40.81N 101.44W
05/12/2011 M1.49 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 1 NE KILGORE 42.95N 100.94W
05/12/2011 E1.23 INCH CHERRY NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FROM A COOPERATIVE WEATHER
OBSERVER.
0700 AM HEAVY RAIN OGALLALA 41.13N 101.72W
05/12/2011 M1.11 INCH KEITH NE AWOS
STORM TOTAL RAINFALL REPORTED BY AWOS OBSERVING SITE AT
OGALLALA AIRPORT.
0700 AM HEAVY RAIN ONEILL 42.46N 98.65W
05/12/2011 M1.02 INCH HOLT NE AWOS
STORM TOTAL RAINFALL FROM AWOS OBSERVING SITE AT ONEILL
AIRPORT.
0700 AM HEAVY RAIN 1 S BARTLETT 41.87N 98.55W
05/12/2011 M1.65 INCH WHEELER NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
0700 AM HEAVY RAIN 9 WSW WALLACE 40.79N 101.32W
05/12/2011 M1.41 INCH PERKINS NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FROM A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 1 NNW NORTH PLATTE 41.15N 100.78W
05/12/2011 M1.17 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 1 NW SUTHERLAND 41.17N 101.14W
05/12/2011 M1.13 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK.
0700 AM HEAVY RAIN 1 W CURTIS 40.63N 100.53W
05/12/2011 M1.12 INCH FRONTIER NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 8 SW MADRID 40.77N 101.65W
05/12/2011 M1.24 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 3 SSW HERSHEY 41.12N 101.02W
05/12/2011 M1.23 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN KINGSLEY DAM 41.21N 101.66W
05/12/2011 M1.70 INCH KEITH NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORTED BY COOPERATIVE WEATHER
OBSERVER.
0700 AM HEAVY RAIN 3 E NORTH PLATTE 41.13N 100.71W
05/12/2011 M1.08 INCH LINCOLN NE OFFICIAL NWS OBS
STORM TOTAL RAINFALL AT LEE BIRD FIELD IN NORTH PLATTE
WAS 1.08 INCHES THROUGH 700 AM CDT.
0700 AM HEAVY RAIN WELLFLEET 40.75N 100.73W
05/12/2011 M1.42 INCH LINCOLN NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FROM COOPERATIVE WEATHER
OBSERVER.
0800 AM HEAVY RAIN 9 NE GRANT 40.94N 101.60W
05/12/2011 M2.10 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL AS REPORTED BY A NEBRASKA RAINFALL
ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0800 AM HEAVY RAIN 3 N GRANT 40.89N 101.73W
05/12/2011 M1.97 INCH PERKINS NE MESONET
STORM TOTAL RAINFALL REPORT AS FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0800 AM HEAVY RAIN 3 S NORTH PLATTE 41.09N 100.77W
05/12/2011 M1.25 INCH LINCOLN NE CO-OP OBSERVER
STORM TOTAL RAINFALL FROM NORTH PLATTE EXPERIMENTAL FARM
COOPERATIVE WEATHER OBSERVER SITE.
0800 AM HEAVY RAIN 6 N GORDON 42.89N 102.20W
05/12/2011 M1.31 INCH SHERIDAN NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
0800 AM HEAVY RAIN LYNCH 42.83N 98.47W
05/12/2011 E1.50 INCH BOYD NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
0800 AM HEAVY RAIN 2 NW EUSTIS 40.68N 100.06W
05/12/2011 M1.14 INCH FRONTIER NE CO-OP OBSERVER
STORM TOTAL RAINFALL REPORT FURNISHED BY A COOPERATIVE
WEATHER OBSERVER.
&&
CARMELLightning, Lincoln
- When
- May 12, 9:13 AM CST
- Where
- Lincoln County, 0.69 mi S of Sutherland
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 41.160, -101.130
Public reported that a chimney on the Sutherland High School building was heavily damaged due to a lightning strike.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Nebraska, May 12, 2011$3.4 million · EF0 · 33 events
- Flash Flooding and Flooding in Ohio, May 12 to 14, 2011$632,000 · 1.75 in hail · 35 events
- Flash Flooding and Hail in Oklahoma, May 12, 2011$205,000 · 3 in hail · 25 events
- Flash Flooding and Hail in Arkansas, May 12, 2011$180,000 · 1.75 in hail · 9 events
- Hail in Iowa, May 12, 2011$30,000 · 1 in hail · 18 events
- Damaging Winds and Lightning Strike in Tennessee, May 12, 2011$57,000 · 55 kt wind · 4 events
- Debris Flow and Flooding in Washington, May 12 to 17, 2011$46,000 · 8 events
- Hail and Damaging Winds in Illinois, May 12, 2011$50,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strikes in Texas, May 12, 2011$41,000 · 61 kt wind · 9 events
- Flash Flooding and Hail in West Virginia, May 12, 2011$35,000 · 1.75 in hail · 9 events
- Flash Flooding and Flood in Nebraska, May 12 to 13, 2011$4,000 · 1.75 in hail · 26 events
- Flood and Hail in Ohio, May 12, 2011$20,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291527.